Alert archive / California / River Flood Advisories in 2017

River Flood Advisory 3, NWS Eureka, CA

January 20, 2017Mendocino County, California

NWS Eureka, CA issued this river flood advisory at Jan 20, 2017, 9:58 AM PST for Mendocino County, California. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jan 20, 2017, 9:58 AM PST (17:58 UTC)
Expired
Jan 20, 2017, 10:00 PM PST
In force
12 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon

County Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Russian River near Hopland (HOPC1).

Minor stage
15 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

199 
WGUS86 KEKA 201758
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
958 AM PST FRI JAN 20 2017

...
...The National Weather Service in Eureka has issued a Flood Advisory
for the Russian River...

  Russian River near Hopland affecting Mendocino County
  
The rainfall that occurred overnight in combination with showers this
morning will result in the continuation of a rapid and steep rise on the
Russian River. The Russian River near Hopland forecast to crest near 15.3
feet around noon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.

The next statement will be issued by 400 PM PST January 20 2017 or as 
warranted by changing conditions.

&&

CAC045-210558-
/O.NEW.KEKA.FL.Y.0003.170120T1758Z-170121T0600Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
958 AM PST FRI JAN 20 2017

The National Weather Service in Eureka has issued a
* Flood Advisory for
  the Russian River near Hopland.
* Until this evening.
* At  9:00 AM Friday the stage was 15.0 feet.
* Flood Stage is 21.0 feet.
* FORECAST...The river will rise to near 15.3 feet near noon today.

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
2 follow-up statements
589 
WGUS86 KEKA 202340
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
340 PM PST FRI JAN 20 2017

...The Flood Advisory continues for the
Russian River...
 
  Russian River near Hopland affecting Mendocino County 

The precipitation has changed over over to showers and the Russian River will
start receding early this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.

The next statement will be issued by 1000 PM PST January 20 2017 or as 
warranted by changing conditions.

&&

CAC045-211000-
/O.EXT.KEKA.FL.Y.0003.000000T0000Z-170121T1000Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
340 PM PST FRI JAN 20 2017

The Flood Advisory is extended for
  the Russian River near Hopland.
* Until late tonight.
* At  3:00 PM Friday the stage was 15.1 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is forecast to fluctuate near 15.5 ft thru 
  this afternoon. Then forecast to recede to near 13.0 ft early 
  Saturday morning.

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
392 
WGUS86 KEKA 210528
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
928 PM PST FRI JAN 20 2017

The Flood Advisory is cancelled for...

  Russian River near Hopland affecting Mendocino County 

The precipitation has become showery and the Russian River will
continue to recede tonight and Saturday. 

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.

This will be the last statement issued for this location unless 
warranted by changing conditions.

&&

CAC045-210628-
/O.CAN.KEKA.FL.Y.0003.000000T0000Z-170121T1000Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
928 PM PST FRI JAN 20 2017

The Flood Advisory is cancelled for the Russian River near Hopland.

* At 9:00 PM Friday, the stage was 14.8 feet.
* Flood stage is 21.0 feet.
* FORECAST...This river is forecast to recede to near 13.0 ft by  
  Saturday morning.

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood advisory went out at Jan 20, 4:37 AM PST, 5 hours 21 minutes earlier.

Area forecast discussion, Jan 20, 4:37 AM PST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
437 AM PST Fri Jan 20 2017

.SYNOPSIS...Periods of heavy rain, strong winds, high elevation
snow, and very large surf can be expected over the next few days
as two storm systems quickly move through the region. Weather
conditions are expected to improve dramatically by the middle of
next week.

&&

.DISCUSSION...The first of two more potent storm systems is
providing rain and snow to nw ca at this time. This will be followed
by a second front to arrive Saturday night which should be a bit
stronger than todays in terms of wind speeds and more rain and
snow. The inclement weather will cease by Tuesday as ridge of high
pressure forms over the eastern pacific. This feature will bring a
more pronged period of dry and sunnier weather to the region. In
addition to all this weather....a very large swell is impacting
the coastline of northern CA as A high surf warning remains in
effect. Breaking waves of 25 to 35 feet are possible through
Saturday making visiting the shoreline very dangerous. For
today...the stratiform precip currently falling will transform
into more of a convective regime later today as colder air aloft
arrives behind the front. Thus the steady rain will change into
more of on and off showers with a decent chance of thunderstorms
and small hail...especially along the coast. The next round of
steady rain is expected to move onto the coast overnight Saturday
and continue through Sunday morning, followed by yet another
period of scattered to numerous convective showers through at
least late Monday. Another 1 to 3 inches of rain can be expected
during this time frame as well, which again will be capable of
producing minor flooding of urban and small stream areas along
with modest river rises. While rivers will respond more quickly
that normal for this amount of rainfall, major flooding is not
anticipated. Occasional thunderstorms will be possible again
Sunday afternoon through early Tuesday again, with an enhanced
period of convective activity likely during the afternoon Monday.

&&

.AVIATION...Rain has been persistent over all terminals overnight.
Conditions were hovering between VFR and MVFR. Do expect these
conditions to persist through the next 24 hours. Gusty south winds,
rain, with VFR/MVFR conditions expected. /RCL

&&

.MARINE...Active pattern for the marine weather. Gusty south winds
of 15 to 25 kt with higher gusts will diminish and become westerly
this morning as the weather front pushes inland. Do expect westerly
winds of 10 to 20 kt to continue through Saturday. By Saturday
evening, another weather front will move in and bring in another
round of strong southerly winds. Looks like winds will become
northerly starting early next week, and will then persist through
the end of the forecast period.

Seas will remain elevated through the forecast period. This morning,
we have westerly swell of 15 to 20 feet with period of around 18
seconds. Do expect the wave heights continue to increase this
morning to around 25 to 30 feet. By Saturday evening, wave heights
will diminish slightly to around 18 to 22 seconds and persist
through early next week. After that, looks like the wave height will
diminish once we shift to a northerly wind regime.

Have the hazardous seas warning for the NW California waters through
Saturday evening, and a Gale Watch from Saturday evening through
Sunday morning. /RCL

&&

HIGH SURF...Early this morning, buoy 46006, about 600 nm west of
Eureka, observed wave heights building to 37 feet, with a wave
period of around 15 seconds. Do expect the high swell to move into
the coastal beaches later this morning. Do expect breaking waves of
25 to 35 feet to persist through tomorrow afternoon. As a result,
High Surf Warning is in effect. /RCL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Warning from 10 AM this morning to 4 PM PST Saturday
     for CAZ101-103-104-109.

     Winter Storm Warning until 4 PM PST this afternoon for CAZ107-
     108.

     Winter Weather Advisory until 4 PM PST this afternoon for CAZ102-
     105-106-110-111.

     Wind Advisory until 6 AM PST early this morning for CAZ102-
     104>106-110-112-113.

NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from Saturday evening through Sunday morning for
     PZZ450-455-470-475.

     Hazardous Seas Warning until 10 PM PST Saturday for PZZ450-455-
     470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 20, 3:31 AM PST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
331 AM PST FRI JAN 20 2017

CAZ107-108-211145-
NORTHERN TRINITY-SOUTHERN TRINITY-
331 AM PST FRI JAN 20 2017

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT. HEAVY SNOW ABOVE
2500 FEET EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ111-211145-
NORTHEASTERN MENDOCINO INTERIOR-
331 AM PST FRI JAN 20 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT. LOCALLY HEAVY SNOW
TODAY ABOVE 3000 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ112-113-211145-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
331 AM PST FRI JAN 20 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS IN EFFECT
ABOVE 2000 FEET FOR GUSTY SOUTH WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ101-103-109-211145-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-MENDOCINO COAST-
331 AM PST FRI JAN 20 2017

...HIGH SURF WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT TODAY THROUGH SATURDAY
AFTERNOON.  LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE
  INTO THE FRIGID AND TURBULENT OCEAN WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT. A HIGH SURF WARNING IS
CURRENTLY IN EFFECT TODAY THROUGH SATURDAY AFTERNOON. LARGE
BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP
ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND
JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE
EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE
CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN
WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105-106-110-211145-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR-
331 AM PST FRI JAN 20 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.
A WIND ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS IN EFFECT
ABOVE 2000 FEET FOR GUSTY SOUTH WINDS. LOCALLY HEAVY SNOW TODAY ABOVE
3000 FEET WHERE A WINTER WEATHER ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ104-211145-
SOUTHWESTERN HUMBOLDT-
331 AM PST FRI JAN 20 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...
...HIGH SURF WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT.
A HIGH SURF WARNING IS CURRENTLY IN EFFECT.

A WIND ADVISORY IS IN EFFECT ABOVE 2000 FEET FOR GUSTY SOUTH
WINDS. HIGH SURF EXPECTED TODAY INTO SATURDAY. BREAKERS AROUND 30
TO 35 FEET LIKELY BY SATURDAY MORNING. A HIGH SURF WARNING IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT.

HIGH SURF EXPECTED TODAY INTO SATURDAY. BREAKERS AROUND 30 TO 35
FEET LIKELY BY SATURDAY MORNING. A HIGH SURF WARNING IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:24 AM PSTGale WatchEKA19 hr
Jan 20, 2:26 PM PSTStorm WatchEKA7 hr
Jan 20, 3:14 PM PSTRiver Flood WatchEKAMendocino25 hr
Jan 20, 3:19 PM PSTWinter Storm WatchEKATrinity23 hr
Jan 20, 3:35 PM PSTHigh Wind WatchEKADel Norte, Humboldt, Mendocino11 hr

Nearby

River Flood Advisories in California, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.